MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD HYPO-POSIFLUSH-ANESTHESIA SYRINGE/NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD HYPO-POSIFLUSH-ANESTHESIA SYRINGE/NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305125
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.Medical device expiration date : unknown.Medical device lot #: the customer provided lot # 1238429.This does not match the catalog number provided.Initial reporter email address (b) : (b)(6) initial reporter email address (c) : (b)(6) medical device manufacture date : unknown.Investigation summary : exec summary - no physical device samples were returned.As no physical sample, picture sample, or associated lot number was provided for evaluation by our quality engineer team, a complete investigation could not be performed.There are current quality controls in place to detect this type of product malfunction during the production process.Based on the limited investigation results, a cause for the reported incident could not be determined.No review of the complaint lot history check for leakage was able to be performed on the unknown lot # so the occurrence is unknown, the issue is unconfirmed and root cause can not be determined.Capa/sa - based on the above no additional investigation and no corrective or preventative action (capa) or situational analysis (sa) are required at this time.Dhr review - no dhr review can be carried out as the lot number is unknown.
 
Event or Problem Description
It was reported that 3 bd hypo-posiflush-anesthesia syringe/needles leaked.The following information was provided by the initial reporter : the distributor reported a consumer has had a few complaints of their bd needles leaking.Date of event : unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for eval yes, d9: returned to manufacturer on: 01-apr-2022.H6: investigation summary : it was reported the needles are leaking.To aid in the investigation, three samples connected to 3ml syringes were received for evaluation by our quality team.Each sample was connected to a syringe with saline solution and all had leakage from the plastic needle hub.A visual inspection was performed and each needle hub had a hole.The location of the holes measured from the bottom of the needle hub varied.No other defects or imperfections were observed.This defect could occur if there was a jam at the cannulator inducing the damaged.As the lot number provided is 'unknown,' a device history record review could not be completed.Verification of the cannulator was performed.The settings were correct and the flow of products was good.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.

Brand Name
BD HYPO-POSIFLUSH-ANESTHESIA SYRINGE/NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13888586
Report Number1911916-2022-00164
Device Sequence Number10990664
Product Code FMI
UDI-Device Identifier00382903051250
UDI-Public00382903051250
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305125
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer04/04/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown